MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. MEDEX¿ ULTRA¿ SMALL BORE EXTENSION SET; FILTER, INFUSION LINE

SMITHS MEDICAL ASD, INC. MEDEX¿ ULTRA¿ SMALL BORE EXTENSION SET; FILTER, INFUSION LINE
Catalog Number MX448HFB
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer has not returned the device to the manufacturer for device evaluation.If the device becomes available and is returned and evaluated, the manufacturer will file a follow-up report detailing the results of the evaluation.
 
Event or Problem Description
It was reported that a medex¿ ultra¿ small bore extension set was leaking from the seam of the female part of the filter.The leak occurred after the device had been in use for five to seven hours.The filter was removed and replaced.Dex was obtained to check blood sugar.The patient was monitored for signs of sepsis.No injury was reported.See mfr: 3012307300-2017-01016 and 3012307300-2017-01017.

Brand Name
MEDEX¿ ULTRA¿ SMALL BORE EXTENSION SET
Common Device Name
FILTER, INFUSION LINE
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key6552437
Report Number3012307300-2017-01044
Device Sequence Number1391483
Product Code FPB
UDI-Device Identifier10351688507457
UDI-Public10351688507457
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K860803
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/08/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMX448HFB
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2017
Initial Report FDA Received Date05/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SETSOURCE MICROCLAVES REF # (B)(4); SMITHS MEDICAL 1.1ML TUBING, REF # (B)(4)
Patient Age4 DA
Patient Weight1